MAUDE Adverse Event Report: ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED; MANUAL INSTR, GENERAL SURGICAL
Model Number BONE REDUCTION FORCEPS, CURVED, POINTED
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the device is bent and does not close completely.There was no harm or adverse event for patient, operator or third party reported.Also there was no case involvement reported.No further information received.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the tips of the forceps were bent.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force applied during use.

Brand Name
BONE REDUCTION FORCEPS, CURVED, POINTED
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19299170
Report Number1220246-2024-03190
Device Sequence Number17646205
Product Code MDM
UDI-Device Identifier00888867052178
UDI-Public00888867052178
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE REDUCTION FORCEPS, CURVED, POINTED
Device Catalogue NumberAR-8943-07
Device Lot Number672233
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown